I am embarrassed by this, but my "head" sweats a lot, usually when I'm out in public buying groceries, just walking in the mall window shopping, or cooking dinner. The doctors I've seen say it is menopause. Ha! It is getting worse every year and last year I had a complete hysterectomy. My hair stays soaked and the sweat feels "slimy" with no odor (thank God). Anyone have a remedy? I just don't want to go out anymore,
Karen from WV
It sounds like you have what I have- facial hyperhydrosis a.k.a. 'the sweating disease.' I have the exact same symptoms, and have had, for as long as I can remember, even as far back as elementary school. However, it got much worse, and became a problem when I gained weight and is progressively getting worse.
I first brought it up with my gynecologist during my third pregnancy 15 years ago, I was only 23 years old at that time so menopause wasn't even a consideration. He told me that is was pregnancy related. But I was having the same symptoms when I wasn't pregnant. Later, I went to a family doctor who told me that some people just sweat more than others because they have bigger pores (or something to that affect, bla bla bla). I began to feel like the doctors were dismissing this. I had become very frustrated and had expressed my feelings to the next doctor I saw. He told me that it wasn't that they were dismissing it, but frankly just didn't know what to do about it (there's nothing available that can be put on the face or scalp that would help).
About 4 years ago I was diagnosed with type 2 diabetes. The doctors then began to tell me that this is why I sweat so much on my face. That didn't make sense as I had had many diabetes tests previously which had shown my blood-sugar in the low-normal range. So, this problem existed way before I developed diabetes. I also have a 12 year-old son who is showing symptoms as well.
I remembered seeing a documentary where a lady had a rare condition called "hyperhydrosis" which caused the palms of her hands to sweat profusely and she had surgery that corrected the problem. So a couple of years ago I looked it up on the i-net. Sure enough, there is actually a name for this horrible thing. The only permanent treatment back then was spinal surgery in which they cut the nerves of the spinal cord that lead to the problem area. This wasn't an option for me though. I printed-up some of the information and took it to my current physician, and she's looking in to it. I just checked again, and there seems to be much more information about this than there was a couple of years ago. So, just type 'hyperhydrosis' into your search engine to find more info. That may help.
The symptoms are relieved when I'm sitting down. So, sometimes, when I'm grocery shopping, I take advantage of the motorized carts that are provided. When I'm cooking dinner I sit down as much as possible. Based on what I've read recently, and my mother's advice, I'm going to go see a endocrinologist. Stress could be another factor. Anyway, let me know how it goes with you. And I'll keep you posted. (07/10/2006)
By T Babe
First off, if possible, I would go to a dermatologist. I think they would be more knowledgeable about your condition. Second, I read and heard about people with severely sweaty palms and feet receiving botox shots in the sweaty area. I wonder if shots in your forehead or scalp would help? Check to see if insurance will cover it also. You may need pre-approval, but if it works it would be worth it. (07/13/2006)
By Cheryl from MO
You guys might try taking zinc supplements. You'll need to take them for at least a month to see if they will work. Zinc is wonderful for perspiration, especially if your sweat smells. Or maybe try using a product on your scalp called "Scalpicin" after you shampoo. (Not the one with cortisone, but the one with salicylic acid.) (09/28/2007)
It could be your thyroid or diabetes, go get checked out. I used to be this way and it proved to be both in my case. (01/27/2008)
Hyperhidrosis isn't rare and I certainly know what it's like too. However, I sweat excessively everywhere. I hate it. There is a medicine at pharmacy.ca called Avert that really helps. It will also dry out your mouth and eyes. The other name for it is glycopirolate. (10/26/2008)
I registered so that I could pass along to you what worked for me. Check each and every medication you take for side effects. I was on Atacand (candasarten) for hypertension, and Nexium for severe GERD and Barrett's esophagus. Both have the side effect of hyperhydrosis! The minute I stopped taking Nexium the head sweating decreased to less than half what it was. When I stopped Atacand too, the excessive head sweating stopped altogether!
Here is a list of meds that have hyperhidrosis as a side effect: (hope I can post a link) http://www.ihhs.net/pdf/Drugs_2009.pdf
You'll be amazed how many there are! These side effects are not gender specific, it has something to do with how certain drugs affect our sympathetic nervous systems. My hair used to get so wet, my shirts got drenched around the neck and down the back. (Doing nothing more than choosing eyeglass frames, is one time that is etched in my memory. You'd have thought I'd been working out for hours. Talk about humiliating).
Hope that helps you. I went for months being told it was "just" menopause and I should learn to live with it, and to quit complaining! Needless to say I found a new doctor. Check your meds. They have way more side effects than the docs ever tell you about. (07/05/2010)
Add your voice! Click below to comment. ThriftyFun is powered by your wisdom!